A boundary preserving numerical algorithm for the Wright-Fisher model with mutation

Publication Type:
Journal Article
Citation:
BIT Numerical Mathematics, 2012, 52 (2), pp. 283 - 304
Issue Date:
2012-06-01
Full metadata record
Files in This Item:
Filename Description Size
10.1007%2Fs10543-011-0351-3.pdfPublished Version789.23 kB
Adobe PDF
The Wright-Fisher model is an Itô stochastic differential equation that was originally introduced to model genetic drift within finite populations and has recently been used as an approximation to ion channel dynamics within cardiac and neuronal cells. While analytic solutions to this equation remain within the interval [0,1], current numerical methods are unable to preserve such boundaries in the approximation. We present a new numerical method that guarantees approximations to a form of Wright-Fisher model, which includes mutation, remain within [0,1] for all time with probability one. Strong convergence of the method is proved and numerical experiments suggest that this new scheme converges with strong order 1/2. Extending this method to a multidimensional case, numerical tests suggest that the algorithm still converges strongly with order 1/2. Finally, numerical solutions obtained using this new method are compared to those obtained using the Euler-Maruyama method where the Wiener increment is resampled to ensure solutions remain within [0,1]. © 2011 Springer Science + Business Media B.V.
Please use this identifier to cite or link to this item: